Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 50, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 17, 2008, 2:49 PM CST for 5 counties in Alabama. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 17, 2008, 2:49 PM CST (20:49 UTC)
- Expired
- Feb 17, 2008, 3:45 PM CST
- In force
- 56 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Chambers County, AL, Coosa County, AL, Elmore County, AL, Randolph County, AL, Tallapoosa County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 3:15 PM CST | FUNNEL CLOUD 0 | Jacksons' Gap, AL | FUNNEL CLOUD REPORTED IN JACKSONS GAP...COULD NOT TELL IF IT WAS ON THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 12:32 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 172049
TORBMX
ALC017-037-051-111-123-172145-
/O.NEW.KBMX.TO.W.0050.080217T2049Z-080217T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...STROUD...LAFAYETTE...
SOUTHEASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF EQUALITY...
NORTHEASTERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
SOUTHEASTERN RANDOLPH COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF ROANOKE...
TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF DADEVILLE...
* UNTIL 345 PM CST
* AT 246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR EQUALITY...
MOVING NORTHEAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
JACKSONS GAP...JACKSONS GAP AND DADEVILLE BY 310 PM CST...
EAGLE CREEK...HORSESHOE BEND NATIONAL MILITARY PARK AND HORSESHOE
BEND BY 315 PM CST...
WELCH...STROUD...ROANOKE AND 6 MILES SOUTHWEST OF ROCK MILLS BY 345
PM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3278 8618 3333 8527 3329 8525 3319 8524
3318 8523 3314 8523 3313 8522 3295 8519
3262 8608
TIME...MOT...LOC 2049Z 240DEG 43KT 3275 8604
$$
035 follow-up statements
000 WWUS54 KBMX 172100 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 300 PM CST SUN FEB 17 2008 ALC017-037-051-111-123-172145- /O.CON.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/ ELMORE AL-COOSA AL-TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL- 300 PM CST SUN FEB 17 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR SOUTHEASTERN RANDOLPH...NORTHERN CHAMBERS...TALLAPOOSA...SOUTHEASTERN COOSA AND NORTHEASTERN ELMORE COUNTIES... AT 259 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES NORTHEAST OF MARTIN LAKE AT KOWALIGA...OR ABOUT 8 MILES SOUTH OF ALEXANDER CITY... MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... JACKSONS GAP...JACKSONS GAP AND DADEVILLE BY 310 PM CST... EAGLE CREEK...HORSESHOE BEND NATIONAL MILITARY PARK AND HORSESHOE BEND BY 315 PM CST... UNION SPRINGS AND TRAMMEL CROSSROADS BY 330 PM CST... MOUNT OLIVE AND WHITE PLAINS BY 340 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3282 8612 3333 8527 3295 8519 3264 8604 TIME...MOT...LOC 2100Z 240DEG 43KT 3282 8590 $$ 27
000 WWUS54 KBMX 172110 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 310 PM CST SUN FEB 17 2008 ALC037-051-172120- /O.CAN.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/ ELMORE AL-COOSA AL- 310 PM CST SUN FEB 17 2008 ...THE TORNADO WARNING FOR SOUTHEASTERN COOSA AND NORTHEASTERN ELMORE COUNTIES IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR SOUTHEASTERN ALABAMA. LAT...LON 3293 8594 3333 8527 3295 8519 3272 8583 TIME...MOT...LOC 2110Z 240DEG 43KT 3288 8578 $$ ALC017-111-123-172145- /O.CON.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/ TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL- 310 PM CST SUN FEB 17 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR SOUTHEASTERN RANDOLPH...NORTHERN CHAMBERS AND TALLAPOOSA COUNTIES... AT 309 PM CST...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR JACKSONS GAP...OR ABOUT NEAR DADEVILLE...MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... EAGLE CREEK...HORSESHOE BEND NATIONAL MILITARY PARK AND HORSESHOE BEND BY 315 PM CST... UNION SPRINGS AND TRAMMEL CROSSROADS BY 330 PM CST... WHITE PLAINS BY 335 PM CST... MOUNT OLIVE BY 340 PM CST... WELCH AND STROUD BY 345 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3293 8594 3333 8527 3295 8519 3272 8583 TIME...MOT...LOC 2110Z 240DEG 43KT 3288 8578 $$ 27
000 WWUS54 KBMX 172120 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 PM CST SUN FEB 17 2008 ALC017-111-123-172145- /O.CON.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/ TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL- 320 PM CST SUN FEB 17 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR SOUTHEASTERN RANDOLPH...NORTHERN CHAMBERS AND NORTHEASTERN TALLAPOOSA COUNTIES... AT 318 PM CST...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR EAGLE CREEK...OR ABOUT 9 MILES NORTHEAST OF DADEVILLE...MOVING NORTHEAST AT 55 MPH. THE TORNADO WILL BE NEAR... TRAMMEL CROSSROADS AND DAVISTON BY 325 PM CST... UNION SPRINGS BY 330 PM CST... ABANDA AND CONCORD BY 335 PM CST... MOUNT OLIVE AND WELCH BY 340 PM CST... ROANOKE AND ROCK MILLS BY 345 PM CST... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 3297 8587 3333 8527 3295 8519 3277 8570 TIME...MOT...LOC 2120Z 233DEG 49KT 3296 8565 $$ 27
000 WWUS54 KBMX 172135 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 335 PM CST SUN FEB 17 2008 ALC017-111-123-172145- /O.CON.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/ TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL- 335 PM CST SUN FEB 17 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CST FOR SOUTHEASTERN RANDOLPH...NORTHERN CHAMBERS AND NORTHEASTERN TALLAPOOSA COUNTIES... AT 332 PM CST...A TORNADO WAS REPORTED. THIS TORNADO WAS LOCATED NEAR ABANDA...OR ABOUT 9 MILES SOUTHWEST OF ROANOKE...MOVING NORTHEAST AT 55 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNT OLIVE...FREDONIA...STROUD...WELCH...POST OAK FORKS...SOUTHERN HARBOR...VEASEY CREEK PARK...AMITY PARK...ROCKY POINT...ROCK STAND... STROUD CREEK...ROCK MILLS AND BIG SPRINGS A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR SOUTHEASTERN ALABAMA. LAT...LON 3297 8587 3333 8527 3295 8519 3277 8570 TIME...MOT...LOC 2135Z 233DEG 49KT 3308 8546 $$ 27
000 WWUS54 KBMX 172143 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 343 PM CST SUN FEB 17 2008 ALC017-111-123-172153- /O.EXP.KBMX.TO.W.0050.000000T0000Z-080217T2145Z/ TALLAPOOSA AL-CHAMBERS AL-RANDOLPH AL- 343 PM CST SUN FEB 17 2008 ...THE TORNADO WARNING FOR SOUTHEASTERN RANDOLPH...NORTHERN CHAMBERS AND NORTHEASTERN TALLAPOOSA COUNTIES EXPIRES AT 345 PM CST... THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR SOUTHEASTERN ALABAMA. LAT...LON 3297 8587 3333 8527 3295 8519 3277 8570 TIME...MOT...LOC 2143Z 233DEG 49KT 3315 8536 $$ 27
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 17, 2:16 PM CST, 33 minutes earlier.
Area forecast discussion, Feb 17, 2:16 PM CST, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 216 PM CST SUN FEB 17 2008 .SHORT TERM... ONGOING SEVERE WEATHER ACROSS PORTIONS OF CENTRAL ALABAMA GENERALLY ALONG AND TO THE SOUTHEAST OF A LINE FROM ANNISTON TO SELMA. THE AREA OF GREATEST CONCERN IS ALONG A SQUALL LINE THAT IS SHIFTING EASTWARD AT AROUND 40 MPH. INDIVIDUAL STORMS ARE MOVING TO THE NORTH NORTHEAST AT UP TO 70 MPH. TORNADOES REMAIN A BIG CONCERN...ALTHOUGH HAIL AND STRAIGHT LINE WIND DAMAGE IS ALSO LIKELY. DEW POINTS ARE IN THE LOW 60S AND SRH AT AND ABOVE 500 M/SEC SQUARED CAPE IN EXCESS OF 1100 JOULES AND LIS IN THE -2 TO -4 RANGE WILL MAKE FOR AN ACTIVE EVENING. LOOKING AT VISIBLE SATELLITE IMAGERY...FARTHER WEST...A DISTINCT CLEARING LINE EXTENDS FROM MERIDIAN MISSISSIPPI TO HUNTSVILLE. MOST OF CENTRAL ALABAMA WILL SEE AT LEAST A GLIMPSE OF SUNSHINE BEFORE SUNSET...WITH THE EXTREME SOUTHWEST LIKELY TO BE THE EXCEPTION. PORTIONS OF WESTERN AND CENTRAL ALABAMA WILL SEE UP TO 4 HOURS OF SUNSHINE. WRAP AROUND MOISTURE AND COOLING TEMPERATURES OVERNIGHT WILL RESULT IN MORE CLOUDS BY MIDNIGHT AREA WIDE. TEMPERATURES WILL COOL INTO THE UPPER 30S TO MIDDLE 40S UNDER WEST TO NORTHWESTERLY FLOW. .LONG TERM...TUESDAY THROUGH SATURDAY. DRY WEATHER EXPECTED EARLY ON AS HIGH PRESSURE REMAINS IN PLACE. THIS HIGH PRESSURE THOUGH IS EXPECTED TO QUICKLY EXIT THE AREA BY WEDNESDAY. MOISTURE WILL QUICKLY RETURN ALONG WITH A MORE ACTIVE UPPER LEVEL PATTERN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND. A FEW UPPER LEVEL SHORT WAVES AND POSSIBLY A TROF OR TWO WILL RIDE ALONG THIS UPPER FLOW WHICH WILL HELP KEEP OUR RAIN CHANCES UP THROUGH THE END OF THE FORECAST PERIOD. LONG RANGE MODELS CONTINUE TO SLIGHTLY CHANGE WITH THE INTENSITY OF EACH SYSTEM. BOTH GFS AND ECMWF KEEP THE AREA UNSTABLE FROM THURSDAY THROUGH THE WEEKEND. THE GFS BY FAR CONTINUES TO SHOW A MUCH STRONGER SYSTEM FOR FRIDAY. THE ECMWF ALSO SUPPORTS THIS SOLUTION ALTHOUGH DYNAMICS ARE NOT NEARLY AS STRONG. ONE THING TO NOTE IS THAT THE GFS IS SHOWING SOME VERY IMPRESSIVE CAPE VALUES FOR THIS TIME OF THE YEAR. FOR THE LOWER HALF OF CENTRAL ALABAMA...CAPE VALUES RANGE FROM 1500 TO 2000 WITH LIS IN THE -2 TO -4 RANGE. SOMETHING TO KEEP AN EYE OUT FOR NOW. AFTER A COOL START...TEMPERATURES ARE EXPECTED TO BOUNCE BACK TO WELL ABOVE NORMAL WITH NO SIGNIFICANT COOL DOWN IN SIGHT. 10/ARM && .AVIATION...18Z TAF DISCUSSION. STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AT ALL TAF SITES FOR AN HOUR OR TWO THIS AFTERNOON BETWEEN 18Z(AT TCL) AND AS LATE AS 2230Z FARTHER EAST AT TOI AS A SQUALL LINE TRAVERSES CENTRAL ALABAMA.. IN ADDITION...GRADIENT WINDS SUSTAINED BETWEEN 10 AND 20 MPH...GENERALLY FROM THE SOUTH...WITH GUSTS AS HIGH AS 30 MPH CAN BE EXPECTED. WINDS WILL BE EVEN HIGHER IN ASSOCIATION WITH THUNDERSTORMS. WINDS WILL REMAIN STRONG BEHIND THE SQUALL LINE BUT GRADUALLY SHIFT SOUTHWESTERLY...THEN NORTHWESTERLY OVERNIGHT. SHIES SHOULD CLEAR FOR SEVERAL HOURS THIS AFTERNOON INTO THE EVENING HOURS BEFORE A LOW TO MID DECK REDEVELOPS OVERNIGHT. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 40 51 27 52 32 / 0 10 10 0 0 ANNISTON 41 52 29 55 36 / 10 10 0 0 0 BIRMINGHAM 39 51 30 57 37 / 0 10 0 0 0 TUSCALOOSA 40 52 31 59 36 / 0 0 0 0 0 CALERA 40 52 31 58 37 / 0 10 0 0 0 AUBURN 45 55 33 58 38 / 40 0 10 0 0 MONTGOMERY 44 56 33 62 35 / 10 0 10 0 0 TROY 46 59 33 61 34 / 40 0 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IS IN EFFECT FOR ALL AREAS ACROSS CENTRAL ALABAMA FROM THROUGH 6 PM TODAY. && 07/07/07
Hazardous weather outlook, Feb 17, 1:09 PM CST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 109 PM CST SUN FEB 17 2008 ALZ011>015-017>050-181916- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 109 PM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER IS ONGOING ACROSS CENTRAL ALABAMA AND WILL CONTINUE FOR AT LEAS PORTIONS OF CENTRAL ALABAMA THROUGH 5 PM AS A SQUALL LINE TRAVERSES THE AREA. THERE IS A POTENTIAL FOR TORNADOES ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE MORE COMMONPLACE. EXTRAPOLATION FROM THE 1 PM POSITION OF THE SQUALL LINE WOULD ORIENT IT ALONG A LINE FROM LINEVILLE...TO PRATTVILLE...TO MOSSES BY 2 PM... ALONG A LINE FROM CUSSETA...TO AUBURN...TO TUSKEGEE...TO TROY BY 3 PM...AND ALONG A LINE FROM AND FROM PHENIX CITY TO BAKER HILL BY 4 PM. THE GREATEST TORNADO THREAT WILL BE SOUTHEAST OF A LINE FROM ROANOKE TO CLANTON TO SELMA FOR THE REMAINDER OF THE AFTERNOON. PLEASE STAY TUNED TO FURTHER STATEMENTS REFINING THE THREAT AREAS AND THE TIMING FOR YOUR SPECIFIC AREA. NORTH OF THE TORNADO THREAT AREAS AND SOUTH OF I-20...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH THE PRIMARY THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. STRONG SOUTH WINDS WILL PREVAIL ACROSS ALL OF CENTRAL ALABAMA TODAY...AND A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ON AREA LAKES AND WATERWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THURSDAY AND FRIDAY...A SERIES OF UPPER LOWS WILL PASS TO THE WEST OF ALABAMA PRODUCING SHOWERS AND THUNDERSTORMS. AT THIS TIME...THE INSTABILITY AND MOISTURE APPEAR HIGH ENOUGH THAT SOME OF THE STORMS COULD BECOME STRONG...WITH THE BETTER CHANCE OF STRONG STORMS ON FRIDAY. STAY TUNED TO LATER STATEMENTS ADDRESSING SPECIFIC AREAS AND TIMING OR FOR A POTENTIAL THREAT UPGRADE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE REQUIRED TODAY.
In the hours before
Local storm report, Feb 17, 2:16 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 10 N NORTHPORT 33.39N 87.59W
02/17/2008 E0.50 INCH TUSCALOOSA AL TRAINED SPOTTER
DIME SIZE HAIL REPORTED ON US HWY 43 TEN MILES NORTH OF
US HWY 82 NEAR LAKE TUSCALOOSA.
1100 AM HAIL DEMOPOLIS 32.50N 87.83W
02/17/2008 E0.25 INCH MARENGO AL TRAINED SPOTTER
PEA SIZE HAIL JUST NORTH OF THE CITY.
1105 AM HAIL GREENSBORO 32.70N 87.59W
02/17/2008 M1.00 INCH HALE AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE GREENSBORO AREA.
1200 PM TSTM WND DMG 8 S CENTREVILLE 32.84N 87.13W
02/17/2008 BIBB AL LAW ENFORCEMENT
ONE TREE DOWN NEAR THE BIBB/PERRY COUNTY LINE.
1200 PM TSTM WND DMG BILLINGSLEY 32.66N 86.71W
02/17/2008 AUTAUGA AL TRAINED SPOTTER
FUNNEL CLOUD REPORTED JUST SW OF BILLINGSLEY HIGH SCHOOL.
1205 PM HAIL HELENA 33.29N 86.85W
02/17/2008 E0.75 INCH SHELBY AL PUBLIC
JUST OFF COUNTY ROAD 52 IN THE BRANDYWINE COMMUNITY.
1243 PM TORNADO 10 N SELMA 32.56N 87.03W
02/17/2008 DALLAS AL EMERGENCY MNGR
SIGNIFICANT DAMAGE IN THE SUMMERFIELD AREA. DAMAGE BEING
REPORTED ON COUNTY ROADS 843...37...AND 16...OAKMULGEE
ROAD...AND CENTENARY ROAD. NUMEROUS TREES DOWN...SEVERAL
HOMES DAMAGED/DESTROYED...AND HUGHS BODY SHOP DESTROYED.
1258 PM TSTM WND DMG 10 SW CLANTON 32.74N 86.75W
02/17/2008 CHILTON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON COUNTY ROAD 37.
0105 PM TSTM WND DMG CLANTON 32.84N 86.62W
02/17/2008 CHILTON AL BROADCAST MEDIA
TREES AND POWERLINES DOWN IN THE CITY.
0105 PM TORNADO ROCKFORD 32.89N 86.22W
02/17/2008 COOSA AL TRAINED SPOTTER
TORNADO REPORTED ON THE GROUND IN ROCKFORD.
0110 PM TSTM WND DMG 5 SE CLANTON 32.79N 86.56W
02/17/2008 CHILTON AL TRAINED SPOTTER
POSSIBLE TORNADO...NUMEROUS TREES DOWN ON COUNTY ROAD 41
JUST NORTH OF THE STATE EMA OFFICE...MOBILE HOME
DESTROYED AND DAMAGE TO A GARAGE.
0115 PM TSTM WND DMG CLANTON 32.84N 86.62W
02/17/2008 CHILTON AL AMATEUR RADIO
DOWNED POWER LINES AND SIGNS BLOWN DOWN NEAR EXIT 205 ON
INTERSTATE 65.
0120 PM TSTM WND DMG VERBENA 32.75N 86.51W
02/17/2008 CHILTON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE CITY.
0130 PM HAIL 5 N ROCKFORD 32.96N 86.22W
02/17/2008 E0.88 INCH COOSA AL BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED ON COUNTY ROAD 49.
&&
GOLDENLocal storm report, Feb 17, 2:32 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
232 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM TSTM WND DMG 5 SE GOSHEN 31.67N 86.07W
02/17/2008 PIKE AL EMERGENCY MNGR
POSSIBLE TORNADO...ROAD DAMAGE REPORTED IN HENDERSON.
&&
GOLDENLocal storm report, Feb 17, 2:34 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND DMG 5 SE GOSHEN 31.67N 86.07W
02/17/2008 PIKE AL EMERGENCY MNGR
POSSIBLE TORNADO...ROAD DAMAGE REPORTED IN HENDERSON.
&&
GOLDENLocal storm report, Feb 17, 2:42 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
242 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TORNADO 10 E MILLERVILLE 33.19N 85.75W
02/17/2008 CLAY AL EMERGENCY MNGR
TORNADO TOUCHDOWN CONFIRMED IN THE MELLOW VALLEY
AREA...TREES DOWN AND HOMES DAMAGED.
&&
GOLDENLocal storm report, Feb 17, 2:43 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
243 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TORNADO ROCKFORD 32.89N 86.22W
02/17/2008 COOSA AL TRAINED SPOTTER
TORNADO REPORTED ON THE GROUND IN ROCKFORD.
&&
GOLDENLocal storm report, Feb 17, 2:49 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
249 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 8 S TROY 31.69N 85.97W
02/17/2008 PIKE AL AIRPLANE PILOT
POSSIBLE TORNADO TOUCHDOWN IN SPRING HILL.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:08 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Feb 17, 10:59 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Marengo, Perry, Tuscaloosa | 31 min |
| Feb 17, 11:13 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 32 min |
| Feb 17, 11:24 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Coosa, Dallas, Elmore and 8 more | 66 min |
| Feb 17, 11:40 AM CST | Tornado Warning | BMX | Dallas, Marengo, Perry | 35 min |
| Feb 17, 12:08 PM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 52 min |
| Feb 17, 12:11 PM CST | Tornado Warning | BMX | Dallas, Marengo | 49 min |
| Feb 17, 12:28 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Clay, Cleburne, Coosa, Elmore and 5 more | 62 min |
| Feb 17, 12:48 PM CST | Tornado Warning | BMX | Autauga, Dallas | 42 min |
| Feb 17, 12:53 PM CST | Tornado Warning | BMX | Autauga, Chilton | 34 min |
| Feb 17, 1:09 PM CST | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 51 min |
| Feb 17, 1:27 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Coosa, Randolph, Talladega | 63 min |
| Feb 17, 1:31 PM CST | Tornado Warning | BMX | Autauga, Chilton, Elmore | 44 min |
| Feb 17, 1:40 PM CST | Tornado Warning | BMX | Chambers, Clay, Coosa, Randolph, Tallapoosa | 35 min |
| Feb 17, 1:45 PM CST | Tornado Warning | BMX | Dallas, Lowndes | 60 min |
| Feb 17, 1:50 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike | 55 min |
| Feb 17, 2:08 PM CST | Tornado Warning | BMX | Chambers, Clay, Cleburne, Coosa, Randolph, Tallapoosa | 49 min |
| Feb 17, 2:31 PM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Tallapoosa | 44 min |
| Feb 17, 2:31 PM CST | Tornado Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 59 min |
| Feb 17, 2:41 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike, Russell | 64 min |
| Feb 17, 3:26 PM CST | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 34 min |
| Feb 17, 3:31 PM CST | Tornado Warning | BMX | Pike | 44 min |
| Feb 17, 3:37 PM CST | Tornado Warning | BMX | Barbour, Russell | 38 min |
| Feb 17, 4:05 PM CST | Tornado Warning | BMX | Barbour, Pike | 40 min |
| Feb 17, 4:10 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike, Russell | 50 min |
| Feb 17, 4:20 PM CST | Tornado Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 43 min |
| Feb 17, 4:40 PM CST | Tornado Warning | BMX | Barbour, Russell | 25 min |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.